Spectra of Bernoulli convolutions as multipliers in Lp on the circle

Sidorov, Nikita and Solomyak, Boris (2003) Spectra of Bernoulli convolutions as multipliers in Lp on the circle. Duke Mathematical Journal, 120 (2). pp. 353-370. ISSN 0012-7094

[img] PDF
Restricted to Repository staff only

Download (150kB)
Official URL: http://projecteuclid.org/Dienst/UI/1.0/Summarize/e...


It is shown that the closure of the set of Fourier coefficients of the Bernoulli convolution μθ parameterized by a Pisot number θ is countable. Combined with results of R. Salem and P. Sarnak, this proves that for every fixed θ>1 the spectrum of the convolution operator $f\mapsto \mu\sb \theta\ast f$ in Lp(S1) (where S1 is the circle group) is countable and is the same for all $p\in (1, \infty)$, namely, $\overline{\{\widehat {\mu\sb \theta}(n) : n\in \mathbb {Z}\}}. Our result answers the question raised by Sarnak in [8]. We also consider the sets $\overline{\{\widehat {\mu\sb \theta}(rn) : n\in \mathbb {Z}\}} for r >0 which correspond to a linear change of variable for the measure. We show that such a set is still countable for all $r\in \mathbb {Q} (\theta)$ but uncountable (a nonempty interval) for Lebesgue-a.e. r>0.

Item Type: Article
Subjects: MSC 2010, the AMS's Mathematics Subject Classification > 47 Operator theory
Depositing User: Ms Lucy van Russelt
Date Deposited: 26 Sep 2006
Last Modified: 20 Oct 2017 14:12
URI: http://eprints.maths.manchester.ac.uk/id/eprint/614

Actions (login required)

View Item View Item